Possible symptoms of a Carbatrol overdose include vomiting, irregular breathing, and a rapid heart rate. However, the effects will vary, depending on how much Carbatrol was taken and whether it was taken with other medications, alcohol, or street drugs. If the Carbatrol overdose was recent, healthcare providers may try to "pump" the stomach or administer certain medications to help absorb the drug before it enters the bloodstream.
Carbatrol Overdose: An IntroductionCarbatrol® (carbamazepine) is a prescription medication used to treat seizures in people with epilepsy and to treat trigeminal neuralgia (a painful nerve disorder). The effects of a Carbatrol overdose will vary, depending on a number of factors, such as how much Carbatrol was taken and whether it was taken with any other medications, alcohol, or street drugs.
If you happen to overdose on Carbatrol, seek immediate medical attention.
- Nausea or vomiting
- Irregular breathing or difficulty breathing
- A rapid heart rate (tachycardia)
- Twitching or shakiness
- Unusual body movements or postures
- Coordination problems
- Low blood pressure (hypotension) or high blood pressure (hypertension)
- Loss of consciousness